Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 85, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 25, 2020, 6:43 PM EDT for 4 counties in Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 25, 2020, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cameron County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA
The radar
The State College radar (KCCX), 49 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
462
WUUS51 KCTP 252243
SVRCTP
PAC023-033-035-047-252330-
/O.NEW.KCTP.SV.W.0085.200625T2243Z-200625T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
643 PM EDT Thu Jun 25 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southeastern Elk County in north central Pennsylvania...
Northeastern Clearfield County in central Pennsylvania...
Southern Cameron County in north central Pennsylvania...
Northwestern Clinton County in north central Pennsylvania...
* Until 730 PM EDT.
* At 642 PM EDT, a severe thunderstorm was located near Medix Run,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* Locations impacted include...
Benezette, Stevenson Dam, Hicks Run, Medix Run and Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across northern Clearfield County. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
&&
LAT...LON 4147 7799 4138 7798 4115 7804 4111 7844
4139 7842 4148 7800
TIME...MOT...LOC 2242Z 255DEG 32KT 4123 7836
HAIL...1.00IN
WIND...60MPH
$$
Dangelo2 follow-up statements
291
WWUS51 KCTP 252301
SVSCTP
Severe Weather Statement
National Weather Service State College PA
701 PM EDT Thu Jun 25 2020
PAC023-033-035-047-252330-
/O.CON.KCTP.SV.W.0085.000000T0000Z-200625T2330Z/
Elk PA-Clearfield PA-Cameron PA-Clinton PA-
701 PM EDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN ELK...NORTHEASTERN CLEARFIELD...SOUTHERN CAMERON AND
NORTHWESTERN CLINTON COUNTIES...
At 700 PM EDT, a severe thunderstorm was located 7 miles southeast of
Hicks Run, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees, roofs, and siding.
Locations impacted include...
Benezette, Stevenson Dam, Hicks Run and Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4147 7799 4138 7798 4115 7804 4112 7830
4140 7839 4148 7800
TIME...MOT...LOC 2300Z 253DEG 30KT 4127 7819
HAIL...0.75IN
WIND...60MPH
$$
Dangelo767
WWUS51 KCTP 252317
SVSCTP
Severe Weather Statement
National Weather Service State College PA
717 PM EDT Thu Jun 25 2020
PAC033-047-252326-
/O.CAN.KCTP.SV.W.0085.000000T0000Z-200625T2330Z/
Elk PA-Clearfield PA-
717 PM EDT Thu Jun 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK AND
NORTHEASTERN CLEARFIELD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4138 7798 4116 7804 4117 7806 4122 7810
4122 7816 4133 7813
TIME...MOT...LOC 2316Z 255DEG 32KT 4131 7800
$$
PAC023-035-252330-
/O.CON.KCTP.SV.W.0085.000000T0000Z-200625T2330Z/
Cameron PA-Clinton PA-
717 PM EDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN CAMERON AND WEST CENTRAL CLINTON COUNTIES...
At 716 PM EDT, a severe thunderstorm was located near Keating, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees, roofs, and siding. Hail damage
to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cameron and west central Clinton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4138 7798 4116 7804 4117 7806 4122 7810
4122 7816 4133 7813
TIME...MOT...LOC 2316Z 255DEG 32KT 4131 7800
HAIL...1.00IN
WIND...60MPH
$$
DangeloWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:03 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 25, 5:03 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service State College PA 503 PM EDT Thu Jun 25 2020 .SYNOPSIS... Scattered showers and thunderstorms will fade this evening. Expect plenty of sunshine on Friday with seasonal temperatures. Showers and thunderstorms are most likely into Saturday with the strongest storms in the afternoon capable of damaging winds and heavy downpours. Conditions should trend drier during the second half of the weekend through early next week. Temperatures will remain near to above average heading into July. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Scattered showers/thunderstorms will continue into the early evening. Storms will pose some risk for isolated strong wind gusts and marginally severe hail but should generally remain below severe limits. Cooling of the boundary layer should cause any showers/storms to diminish this evening, then expect fair and seasonable conditions the rest of the night. A calm wind associated with surface ridge is likely to result in patchy late night fog again in the deep river/stream valleys of northern Pa, or in those locations that receive rain late today. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Most areas will see plenty of sunshine and dry wx on Friday. However, latest HREF suggests a brief/spotty shower cannot be ruled out. Will keep continuity and leave out mention of showers in the forecast with the balance of the day expected to be dry in most areas. Seasonable temps in the upper 70s to mid 80s. An approaching warm front will spread increasing clouds into the region Friday night, with late night-early AM showers/storms possible across primarily the northern half of Pa. Early showers/t-storms are likely to taper off by late morning, as nose of low level jet shifts into NY state. As surface low tracks across southern Ontario, diurnal heating in warm sector is likely to result in an uptick in afternoon thunderstorms along weak cool front across CPA. Blend of model guidance continues to indicate moderately strong west- southwesterly flow aloft to support a risk of scattered severe storms capable of damaging wind gusts. SPC introduced a Slight risk (level 2 of 5) earlier this morning with the D3 outlook, with the next (D2) update scheduled for early Friday morning. Cloud cover could potentially limit destablization and suppress convection across the northwest mountains, with the greatest risk of strong to severe storms most likely across the south central 2/3 of CPA. Waves of convection are possible later Friday into early Friday night with storms moving along the aforementioned boundary. There is the potential for some training as flow becomes parallel to the front especially into western/southwest PA. WPC introduced a MRGL risk (level 1 out of 4) of isolated flooding which includes parts of the western Alleghenies, where model guidance signals the highest areal QPF. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Model and ensemble guidance continues to forecast an upper trough/closed low settling into the Northeast U.S. Sunday into the middle of next week. The first half of the period shows good agreement on this set up, though typical timing/intensity and run to run inconsistencies begin to develop by the end of the period. A cold front should get pushed to the south of the PA/MD line on by Monday as the upper trough/closed low drops southeast from Quebec. This front should be a focus for scattered showers and T-storms mainly across the southern tier of CPA on Sunday. A relative minimum in PWATs downstream of anomalous upper ridge building over central Canada near Hudson Bay should favor a mainly dry forecast through early next week before some diurnal convection begins to creep back into the forecast by the end of the period. Temperatures should average near to above average heading into July. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... Several updates to the TAFS late this afternoon, for bands of showers and thunderstorms. Earlier discussion below. Scattered showers/storms will fade by later this evening. Expect mainly VFR conditions with patchy fog/low cigs possible overnight into early Friday morning. Outlook... Sat...Afternoon showers/sctd tsra with local reductions in cigs and vsbys mainly across the NW half of PA. Sun...Still a chance of showers and storms. Mon...A chance of showers and storms, mainly south. Tue...Mainly dry with VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...RXR SHORT TERM...Steinbugl LONG TERM...Steinbugl AVIATION...Martin/RXR
Hazardous weather outlook, Jun 25, 3:48 PM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service State College PA 348 PM EDT Thu Jun 25 2020 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-262000- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 348 PM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will persist into the early evening hours. Some storms will contain brief gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible in a few spots Saturday, mainly during the afternoon or evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 4:53 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service State College PA
453 PM EDT Thu Jun 25 2020
PAZ065-066-252130-
York PA-Lancaster PA-
453 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT, Doppler radar indicated a strong thunderstorm over
Maytown, moving northeast at 30 mph.
Wind gusts to 45 mph and pea size hail are possible.
Locations impacted include...
Lancaster, Elizabethtown, Columbia, Lititz, Mount Joy, Manheim, East
Petersburg, Stonybrook-Wilshire, Salunga-Landisville, Maytown,
Rothsville, Mountville, Hallam, Marietta, Wrightsville, Yorklyn,
Rheems, Bainbridge, Brickerville and Yorkana.
LAT...LON 4010 7671 4023 7646 4025 7631 4008 7622
3996 7664
TIME...MOT...LOC 2053Z 242DEG 30KT 4007 7660
RXRSpecial weather statement, Jun 25, 5:12 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service State College PA
512 PM EDT Thu Jun 25 2020
PAZ049-050-252145-
Union PA-Snyder PA-
512 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION AND
NORTHERN SNYDER COUNTIES UNTIL 545 PM EDT...
At 511 PM EDT, Doppler radar indicated a strong thunderstorm over
Mifflinburg, moving east at 25 mph.
Wind gusts of up to 55 mph and pea size hail are possible.
Locations impacted include...
Lewisburg, Selinsgrove, Mifflinburg, Winfield, Shamokin Dam,
Linntown, Hummels Wharf, New Columbia, Penns Creek, Kratzerville,
Vicksburg, Forest Hill, Laurelton Center, West Milton, New Berlin,
Hartleton, Selinsgrove Airport and Bucknell.
This includes the following COVID-19 Test Sites...
Evangelical Hospital...
and Family Practice Selinsgrove.
LAT...LON 4084 7682 4081 7685 4082 7731 4092 7722
4104 7686 4096 7688 4091 7685 4088 7680
TIME...MOT...LOC 2111Z 262DEG 23KT 4091 7710
DangeloSpecial weather statement, Jun 25, 5:47 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service State College PA
547 PM EDT Thu Jun 25 2020
PAZ006-252215-
Potter PA-
547 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER COUNTY UNTIL 615
PM EDT...
At 546 PM EDT, Doppler radar indicated a strong thunderstorm over
Sizerville, moving east at 30 mph.
Wind gusts of up to 55 mph and penny size hail are possible.
Locations impacted include...
Wharton, Galeton, Cherry Springs State Park, Ole Bull State Park,
Lyman Run State Park, Keating Summit and Austin.
LAT...LON 4151 7771 4155 7813 4162 7820 4163 7820
4168 7818 4178 7761
TIME...MOT...LOC 2146Z 262DEG 28KT 4160 7815
DangeloSpecial weather statement, Jun 25, 6:07 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service State College PA
607 PM EDT Thu Jun 25 2020
PAZ017-252230-
Clearfield PA-
607 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD COUNTY UNTIL
630 PM EDT...
At 606 PM EDT, Doppler radar indicated a strong thunderstorm over
Sandy, moving east at 30 mph.
Wind gusts of up to 55 mph and nickel size hail are possible.
Locations impacted include...
DuBois, Sandy, Penfield, Rockton, Parker Dam State Park, S.B. Elliot
State Park, Falls Creek, Troutville, Treasure Lake and Penn State
Dubois.
This includes the following COVID-19 Test Sites...
DuBois Urgent Care Center...
Laboratory Services DuBois...
and Q Care DuBois.
LAT...LON 4120 7876 4120 7870 4122 7865 4125 7864
4124 7842 4099 7854 4101 7880 4114 7880
TIME...MOT...LOC 2206Z 254DEG 25KT 4112 7878
DangeloLocal storm report, Jun 25, 6:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG TREASURE LAKE 41.18N 78.72W
06/25/2020 CLEARFIELD PA UTILITY COMPANY
TREES AND WIRES DOWN IN TREASURE LAKE.
&&
SDTLocal storm report, Jun 25, 6:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
637 PM EDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 1 ESE TREASURE LAKE 41.17N 78.69W
06/25/2020 CLEARFIELD PA LAW ENFORCEMENT
TREE DOWN ON WIRES ON HUNGRY HOLLOW RD.
&&
SDTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:06 PM EDT | Special Weather Statement | CTP | Bedford | 24 min |
| Jun 25, 2:10 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 35 min |
| Jun 25, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 40 min |
| Jun 25, 2:53 PM EDT | Special Weather Statement | CTP | Lycoming | 37 min |
| Jun 25, 3:23 PM EDT | Special Weather Statement | CTP | Lycoming | 37 min |
| Jun 25, 3:41 PM EDT | Special Weather Statement | CTP | Adams | 34 min |
| Jun 25, 4:24 PM EDT | Special Weather Statement | CTP | York | 36 min |
| Jun 25, 4:53 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Jun 25, 5:12 PM EDT | Special Weather Statement | CTP | Union | 33 min |
| Jun 25, 5:47 PM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Jun 25, 6:07 PM EDT | Special Weather Statement | CTP | Clearfield | 23 min |
| Jun 25, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 47 min |
| Jun 25, 7:04 PM EDT | Special Weather Statement | CTP | Cambria | 26 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 47 min |
| Jun 25, 7:26 PM EDT | Special Weather Statement | CTP | Clinton | 34 min |
| Jun 25, 7:30 PM EDT | Special Weather Statement | CTP | Centre | 30 min |
| Jun 25, 7:55 PM EDT | Special Weather Statement | CTP | Fulton | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.